Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 10, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 22, 2009, 2:50 PM CST for 33 counties in Alabama. It took effect at Feb 23, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2009, 2:50 PM CST (20:50 UTC)
- In effect from
- Feb 23, 2009, 12:00 PM CST
- Expired
- Feb 23, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 33 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 45 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 222050 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 250 PM CST SUN FEB 22 2009 ...A DRY AIR MASS WILL SETTLE OVER MUCH OF CENTRAL ALABAMA MONDAY CAUSING RELATIVE HUMIDITY VALUES TO FALL TO 25 PERCENT OR LESS DURING THE AFTERNOON HOURS... ALZ011>015-017-222200- /O.CAN.KBMX.FW.A.0006.090223T1800Z-090224T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT- 250 PM CST SUN FEB 22 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO FALL TO 25 PERCENT OR LESS ON MONDAY AFTERNOON AND THE FIRE WATCH HAS BEEN CANCELLED. $$ ALZ018>050-231200- /O.UPG.KBMX.FW.A.0006.090223T1800Z-090224T0000Z/ /O.NEW.KBMX.FW.W.0010.090223T1800Z-090224T0000Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY- BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 250 PM CST SUN FEB 22 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS WILL SETTLE OVER MUCH OF CENTRAL ALABAMA ON MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL BE 25 PERCENT OR LESS FOR SEVERAL HOURS DURING THE PEAK HEATING OF THE DAY. OUTDOOR BURNING IS HIGHLY DISCOURAGED TOMORROW AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
2 follow-up statements
000 WWUS84 KBMX 231008 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 408 AM CST MON FEB 23 2009 ...A DRY AIR MASS ACROSS CENTRAL ALABAMA WILL RESULT IN RELATIVE HUMIDITY VALUES TO FALL TO 25 PERCENT OR LESS DURING THE AFTERNOON HOURS... ALZ018>050-240000- /O.CON.KBMX.FW.W.0010.090223T1800Z-090224T0000Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY- BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 408 AM CST MON FEB 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A DRY AIRMASS IS IN PLACE ACROSS MUCH OF CENTRAL ALABAMA. RELATIVE HUMIDITY VALUES WILL BE 25 PERCENT OR LESS FOR SEVERAL HOURS DURING THE PEAK HEATING OF THE DAY. OUTDOOR BURNING IS HIGHLY DISCOURAGED TOMORROW AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
000 WWUS84 KBMX 232056 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 256 PM CST MON FEB 23 2009 ALZ018>050-240500- /O.NEW.KBMX.FW.A.0007.090224T1800Z-090225T0000Z/ /O.CON.KBMX.FW.W.0010.000000T0000Z-090224T0000Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON- SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY- BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA- LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 256 PM CST MON FEB 23 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A DRY AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA THROUGH TUESDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL AGAIN DROP NEAR OR BELOW 25 PERCENT FOR SEVERAL HOURS TUESDAY AFTERNOON...CREATING A HIGH FIRE DANGER. OUTDOOR BURNING IS HIGHLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$ ALZ011>015-017-240500- /O.NEW.KBMX.FW.A.0007.090224T1800Z-090225T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT- 256 PM CST MON FEB 23 2009 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. A DRY AIRMASS IS IN PLACE ACROSS MUCH OF CENTRAL ALABAMA. RELATIVE HUMIDITY VALUES WILL DROP NEAR OR BELOW 25 PERCENT FOR SEVERAL HOURS TUESDAY AFTERNOON. OUTDOOR BURNING IS HIGHLY DISCOURAGED. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 11:15 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Feb 22, 11:15 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1115 AM CST SUN FEB 22 2009 .UPDATE...MORNING WEATHER AND AVIATION DISCUSSION. && .DISCUSSION... LITTLE TO NO CHANGES FOR THIS AFTERNOON AS THE MORNING FORECAST PACKAGE LOOKS ON TRACK. HIGHER CLOUDS CONTINUE TO PUSH SOUTHEASTWARD OUT OF THE CWA AND WITH ADDITIONAL SURFACE HEATING THIS AFTERNOON EXPECT SOME BREEZY CONDITIONS...JUST BELOW LAKE WIND ADVISORY CRITERIA. && .AVIATION...18Z TAF DISCUSSION. WIND GUSTS WILL CONTINUE AROUND 20 KNOTS OR SO OUT OF THE NORTHWEST THROUGH THE AFTERNOON HOURS. WILL SEE A SLIGHT DIRECTION CHANGE TO AROUND 360 INTO THE EVENING...BUT SHOULDNT BE A FACTOR AS WINDS WILL BEGIN TO CALM. OTHERWISE...VFR CONDITIONS EXPECTED AT ALL SITES. && .FIRE WEATHER... RELATIVE HUMIDITY VALUES WILL NOT DROP BELOW RED FLAG CRITERIA TODAY. RELATIVE HUMIDITY VALUES WILL LIKELY DROP BELOW 25 PERCENT MONDAY AFTERNOON...AND A FIRE WEATHER WATCH WILL CONTINUE. && .BMX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR ALL AREAS MONDAY AFTERNOON. &&
Hazardous weather outlook, Feb 22, 1:00 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CST SUN FEB 22 2009 ALZ011>015-017>050-231900- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CST SUN FEB 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTERNOON RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT FOR SEVERAL HOURS IN PARTS OF CENTRAL ALABAMA ON MONDAY...RESULTING IN A HIGH FIRE DANGER. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA ON FRIDAY WITH THE PASSAGE OF A COLD FRONT. TIMING AND OTHER DETAILS ARE STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:06 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 24 more | 10 hr |
| Feb 21, 6:06 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 21 hr |
Nearby
Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.